Endocrinol Metab > Volume 22(5); 2007 > Article
Journal of Korean Endocrine Society 2007;22(5):381-385.
DOI: https://doi.org/10.3803/jkes.2007.22.5.381    Published online October 1, 2007.
A Case of Acute Pancreatitis and Severe Hypertriglyceridemia Associated with Clozapine.
Hye Kyeong Park, Hye Jin Won, Hyo Seung Ahn, Ban Suk Lee, Seung Gu Kim, Woo Je Lee, Kyung Soo Ko, Byoung Doo Rhee
Department of Internal Medicine, Inje University College of Medicine.
Abstract
Clozapine, an atypical antipsychotic agent, has been linked to several cases of acute pancreatitis and hypertriglyceridemia. However, neither acute pancreatitis nor hypertriglyceridemia associated with clozapine has yet been reported in the Republic of Korea. Based on recent experience, we report on a case of severe hypertriglyceridemia and acute pancreatitis associated with clozapine. A 37-year-old schizophrenic woman in good physical condition presented with abdominal pain of acute onset. She had been taking clozapine for 20 months to control her schizophrenia. On admission, her serum triglyceride level was 6,670 mg/dL. Elevated serum amylase and lipase levels, as well as abdominal computed tomography findings, were compatible with acute pancreatitis. After discontinuing the use of clozapine, the serum triglyceride level was normalized and acute pancreatitis resolved.
Key Words: Clozapine, Hypertriglyceridemia, Pancreatitis


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2021 by Korean Endocrine Society.

Developed in M2PI

Close layer
prev next